Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 12, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at May 25, 2007, 10:43 AM CDT for Cameron County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2007, 10:43 AM CDT (15:43 UTC)
- Expired
- May 25, 2007, 11:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Cameron County, TX
The radar
The Brownsville radar (KBRO), 27 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 3.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1468 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 251544 FFWBRO TXC061-251645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 1043 AM CDT FRI MAY 25 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL CAMERON COUNTY IN DEEP SOUTH TEXAS... * UNTIL 1145 AM CDT * AT 1039 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO HONDO EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BROWNSVILLE. LAT...LON 2614 9762 2613 9748 2630 9749 2633 9778 $$ TOMASELLI
1 follow-up statement
000 WGUS74 KBRO 251619 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1118 AM CDT FRI MAY 25 2007 TXC061-251645- CAMERON TX- 1118 AM CDT FRI MAY 25 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR NORTH CENTRAL CAMERON COUNTY... AT 1114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SHOWERS PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO HONDO DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 2614 9762 2613 9748 2630 9749 2633 9778 $$ TOMASELLI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 9:15 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 25, 9:15 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 915 AM CDT FRI MAY 25 2007 .DISCUSSION...THE MCS NOW AFFECTING THE EWX AND CRP CWAS CONTINUES TO MOVE SLOWLY EASTWARD SPREADING THE HEAVIER CONV MORE EASTWARDS TOWARDS THE MIDDLE TX COASTLINE. MEANWHILE TO THE SOUTH...A SMALL CLUSTER OF CONV PERSISTS ABOUT 90 NM SSW OF BRO WITH LITTLE NORTHWARD MOVEMENT. THIS MORNINGS BRO SOUNDING SHOWS A PRETTY MOIST AND UNSTABLE AIRMASS IN PLACE OVER THE REGION WITH A PWAT NEAR 1.8 INCHES AND A CAPE NEAR 3840 J/KG. THE FIRST FEW VSBL SATL IMAGES SHOW THE SKIES OVER DEEP SOUTH TEXAS GENERALLY STAYING MOSTLY CLEAR. BUT BELIEVE THAT THIS WILL BE SHORT LIVED AS THE DAYTIME HEATING HELP REBUILD THE CU DECKS LATER TODAY. THIS WILL LIKELY HELP REGENERATE ADDITIONAL CONVECTION LATER TODAY IN THE AFTERNOON AND EARLY EVENING HOURS. THE NAM/GFS AND RUC GUIDANCE SHOW SOME FORM OF 500 MB SHORT WAVE TROUGH ADVECTING OVER CENTRAL TX TODAY HELPING TO ENHANCE UVV OVER THE REGION. THE GFS SEEMS TO HAVE INITIALIZED ON THE MCS FORMATION AND MOVEMENT THIS MORNING. HOWEVER...BOTH THE GFS AND NAM GUIDANCE KEEP GOOD POPS IN PLACE FOR THE SHORT TERM AND FEEL THAT IT WILL ONLY BE A MATTER OF TIME UNTIL THE AFTERNOON HEATING HELPS FIRE OFF ADDITIONAL CONV. THE SPC DAY1 OUTLOOK INDICATES THAT THE OVERALL SVR POTENTIAL WILL BE LIMITED TODAY WITH NO SLGT RISK INDICATED. THIS LOOKS REASONABLE AS THE HIGHER PWAT VALUES INDICATE THAT HEAVIER RAINFALL WILL BE THE MAIN THREAT IN THE SHORT TERM. DESPITE THE PATCHY HEAVIER RAINFALL THAT OCCURRED LAST NIGHT AND THIS MORNING...THE LIMITED COVERAGE LATER TODAY HAS ALLOWED PLENTY OF RUNOFF TO OCCUR. ALSO...FFG FROM EARLY THIS MORNING WAS PRETTY HIGH FOR THE ENTIRE BRO CWA AND BELIEVE THAT THE SOIL AROUND THE REGION CAN HANDLE SOME ADDITIONAL RAINFALL BEFORE SIGNIFICANT SATURATION OCCURS. SO WILL NOT POST A FFA AT THIS TIME...BUT WILL RE-EXAMINE THIS ISSUE LATER TODAY. HAVE MADE MINOR ADJUSTMENTS TO THE POPS AND TEMPS...BUT OTHERWISE...THE OVERALL WORDING OF THE ZFP LOOKS ON TRACK. && .MARINE...BUOY 42020 REPORTED EAST-SOUTHEAST WINDS NEAR 16 KNOTS GUSTING TO NEAR 18 KNOTS WITH SEAS SLIGHTLY OVER 6 FEET WITH A PERIOD OF 8 SECONDS AT 08 CDT/13 UTC. A SMALL CRAFT ADVISORY IS IN EFFECT FROM 20 TO 60 NAUTICAL MILES OFFSHORE FOR TODAY AND TONIGHT DUE TO ROUGH SEAS. THE SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED SATURDAY AND SATURDAY NIGHT IF THE UNFAVORABLE MARINE CONDITIONS PERSIST. MODERATE WINDS AND SEAS ARE FORECAST SUNDAY THROUGH EARLY NEXT WEEK AS THE PRESSURE GRADIENT WEAKENS OVER THE GULF OF MEXICO. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL BE THE MAIN THREAT TO AIRPORT OPERATIONS TODAY THROUGH THIS EVENING. CONDITIONS WILL BE MORE FAVORABLE FOR PILOTS TONIGHT...WITH A THREAT FOR PRECIPITATION EXPECTED SATURDAY. && .BRO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY GMZ170-175 THROUGH 12Z. && SYNOPTIC/GRIDS...60 MARINE/AVIATION...66 MESO...ABBOTT THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, May 25, 9:30 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 930 AM CDT FRI MAY 25 2007 TXZ248>257-261100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 930 AM CDT FRI MAY 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY SHOWERS AND THUNDERSTORMS WILL PRODUCE TEMPORARY PONDING OF WATER ON ROADS AND IN LOW LYING AREAS TODAY...ESPECIALLY WHERE MODERATE TO HEAVY RAINS OCCURRED LAST NIGHT. THERE IS A SMALL CRAFT ADVISORY IN EFFECT TODAY THROUGH TONIGHT FROM 20 TO 60 MILES OFFSHORE DUE TO ROUGH SEAS. AND...THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED SATURDAY THROUGH SATURDAY NIGHT IF THE ROUGH SEAS PERSIST. A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES WOULD LIKELY ACCOMPANY THE ROUGH SEAS. AND...SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH MUCH OF THE PERIOD. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:01 AM CDT | Flash Flood Warning | BRO | Hidalgo, Willacy | 89 min |
| May 25, 11:02 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 32 hr |
| May 25, 11:03 AM CDT | Flash Flood Warning | BRO | Willacy | 57 min |
| May 25, 11:22 AM CDT | Marine Weather Statement | BRO | 98 min | |
| May 25, 11:23 AM CDT | Flash Flood Warning | BRO | Kenedy | 67 min |
| May 25, 12:17 PM CDT | Special Marine Warning | BRO | 58 min | |
| May 25, 12:28 PM CDT | Flash Flood Warning | BRO | Kenedy | 62 min |
| May 25, 1:21 PM CDT | Flash Flood Warning | BRO | Cameron, Willacy | 84 min |
| May 25, 1:32 PM CDT | Flash Flood Warning | BRO | Kenedy | 88 min |
| May 25, 1:46 PM CDT | Flash Flood Warning | BRO | Hidalgo | 59 min |
| May 25, 2:50 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo, Willacy | 115 min |
| May 25, 4:55 PM CDT | Flash Flood Warning | BRO | Cameron | 95 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.